MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number N161
Medical Device Problem Codes Signal Artifact/Noise (1036); Premature Discharge of Battery (1057); Over-Sensing (1438); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Shock from Patient Lead(s) (3162)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
It was reported that this previously implanted cardiac resynchronization therapy defibrillator (crt-d) system had a fractured right ventricular (rv) lead which exhibited noise with oversensing and delivered inappropriate tachy therapy.Additionally, this lead issue resulted in increased battery power consumption.It was noted that this lead issue occurred back in 2020, when it was difficult to find an available hospital room in order for the patient to undergo a lead revision.It was believed that the patient had five leads in his body at one point.Some of those leads had been revised, and a defibrillation lead had been implanted for a device with three leads.As a result of these issues, the patient reported severe discomfort/pain/distress.This crt-d was explanted and replaced with a cardiac resynchronization therapy pacemaker (crt-p) during a therapy downgrade, and additional information from the field representative at that time mentioned that the patient no longer needed a defibrillator.No additional adverse patient effects were reported.This crt-d was returned for analysis.

Brand Name
INCEPTA CRT-D
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22150657
Report Number2124215-2025-36990
Device Sequence Number8347750
Product Code LWP
UDI-Device Identifier00802526481000
UDI-Public(01)00802526481000(17)160905
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P010012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/05/2016
Device Model NumberN161
Device Catalogue NumberN161
Device Lot Number502318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale